Alert archive / Texas / High Wind Warnings in 2007

High Wind Warning 4, NWS El Paso, TX

December 27, 2007

NWS El Paso, TX issued this high wind warning at Dec 27, 2007, 4:54 AM CST. It took effect at Dec 27, 2007, 10:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2007, 4:54 AM CST (10:54 UTC)
In effect from
Dec 27, 2007, 10:00 AM CST
Expired
Dec 27, 2007, 10:00 PM CST
In force
12 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 271054
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
354 AM MST THU DEC 27 2007

...STRONG WINDS WILL RETURN THURSDAY...

.AN APPROACHING UPPER LEVEL STORM WILL MOVE ACROSS SOUTHERN NEW
MEXICO ON THURSDAY. THIS SYSTEM WILL HELP GENERATE VERY STRONG
SURFACE WINDS. WINDS WILL START IN THE LATE MORNING AND WILL
CONTINUE INTO THE EARLY EVENING HOURS. SUSTAINED WIND SPEEDS OF
30 TO 40 MPH WILL BE POSSIBLE THURSDAY AFTERNOON. WIND GUSTS TO
NEAR 50 WILL ALSO BE POSSIBLE. AREAS OF BLOWING DUST MAY REDUCE
VISIBILITIES ALONG AREA HIGHWAYS...ESPECIALLY IN DUST PRONE AREAS
ALONG INTERSTATE 10 BETWEEN EL PASO AND LORDSBURG. WINDS SHOULD
BEGIN TO DIMINISH BY THE EARLY EVENING.

TXZ055-056-280400-
/O.UPG.KEPZ.WI.Y.0015.071227T1600Z-071228T0400Z/
/O.NEW.KEPZ.HW.W.0004.071227T1600Z-071228T0400Z/
EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...EL PASO...SIERRA BLANCA...DELL CITY
354 AM MST THU DEC 27 2007

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS
MORNING TO 9 PM MST THIS EVENING. THE WIND ADVISORY IS NO LONGER
IN EFFECT. 

WINDS WILL BEGIN TO INCREASE LATE THURSDAY MORNING AND WILL TOP
OUT DURING THE AFTERNOON HOURS...BEFORE BEGINNING TO DIMINISH IN
THE EARLY EVENING. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO
60 MPH WILL BE POSSIBLE. WINDS COULD BE EVEN STRONGER ALONG
EASTERN SLOPES OF AREA MOUNTAINS. IN ADDITION BLOWING DUST IN DUST
PRONE AREAS MAY REDUCE VISIBILITIES AND MAKE DRIVING HAZARDOUS.
HOME OWNERS SHOULD EXTRA TAKE PRECAUTIONS THAT SMALL ITEMS AND
CHRISTMAS DECORATIONS ARE PROPERLY ANCHORED OR BROUGHT INSIDE TO
PREVENT THE ITEMS FROM BEING DAMAGED OR BLOWN AWAY. ALSO WITH
TEMPERATURES RUNNING IN THE LOW TO MID 40S FOR MUCH OF THE DAY
WIND CHILLS...THOUGH NOT DANGEROUS...WILL MAKE THE DAY FEEL MUCH
COLDER.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ022>025-030>032-280400-
/O.CON.KEPZ.WI.Y.0015.071227T1600Z-071228T0400Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES
354 AM MST THU DEC 27 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MST THIS EVENING...

WINDS WILL BEGIN TO INCREASE THIS MORNING AND WILL TOP OUT DURING
THE AFTERNOON HOURS...BEFORE BEGINNING TO DIMINISH IN THE EARLY
EVENING. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL
BE POSSIBLE. WINDS COULD BE EVEN STRONGER ALONG EASTERN SLOPES OF
AREA MOUNTAINS. IN ADDITION BLOWING DUST IN DUST PRONE AREAS MAY
REDUCE VISIBILITIES AND MAKE DRIVING HAZARDOUS. HOME OWNERS SHOULD
TAKE EXTRA PRECAUTIONS THAT SMALL ITEMS AND CHRISTMAS DECORATIONS
ARE PROPERLY ANCHORED OR BROUGHT INSIDE TO PREVENT THE ITEMS FROM
BEING DAMAGED OR BLOWN AWAY. ALSO WITH TEMPERATURES RUNNING IN THE
20S IN THE MOUNTAINS AND IN THE LOW 40S IN THE LOWLANDS WIND
CHILLS...THOUGH NOT DANGEROUS...WILL MAKE THE DAY FEEL MUCH
COLDER.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Dec 26, 4:14 PM CST, 12 hours 40 minutes earlier.

Area forecast discussion, Dec 26, 4:14 PM CST, 12 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
314 PM MST WED DEC 26 2007

.SYNOPSIS...
ANOTHER UPPER LEVEL STORM SYSTEM WILL APPROACH THE BORDERLAND ON
THURSDAY...WHICH WILL GREATLY INCREASE OUR WINDS. A WIND ADVISORY
IS IN EFFECT FOR MUCH OF THURSDAY. WELL SEE BELOW NORMAL
TEMPERATURES FOR FRIDAY AND SATURDAY. FOR THE FIRST PART OF NEXT
WEEK WE WILL SEE PLENTY OF SUN WITH NEAR NORMAL TEMPERATURES.

&&

.DISCUSSION...
OUR MINI WINDY SEASON WILL CONTINUE THURSDAY WITH OUR THIRD IN
LESS THAN A WEEK SERIES OF WIND SYSTEMS. THURSDAYS UPPER LEVEL
SYSTEM LOOKS DRY BUT VIGOROUS. I HAVE KEPT SOME SLIGHT CHANCE
POPS IN THE FORECAST FOR AREA MOUNTAINS...BUT THE REST OF US WILL
STAY MOSTLY SUNNY. THE BIG NEWS WILL BE THE WIND. RIGHT NOW WE
ARE LOOKING AT A HIGH END WIND ADVISORY EVENT. SOME OF THE MODELS
ARE INDICATING WE MAY EVEN HIT HIGH WIND WARNING CRITERIA
ESPECIALLY IN EL PASO AND HUDSPETH COUNTIES TOMORROW AFTERNOON.
ILL LET THE MIDNIGHT FORECASTER (ME) WORRY ABOUT UPGRADING THE
ADVISORY OR NOT. AFTER THE LOW SLIDES ON BY WE WILL SETTLE INTO A
QUIETER WEATHER PATTERN. THE SHORT WAVE ON THURSDAY IN ADDITION
TO THE WINDS WILL ALSO BRING ANOTHER REINFORCING SHOT OF COLD AIR
INTO THE AREA...SO OUR HIGHS ON FRIDAY AND SATURDAY WILL CONTINUE
TO RUN A FEW DEGREES BELOW NORMAL. A RIDGE WILL BEGIN TO BUILD
ACROSS THE SOUTHWEST FOR THE FIRST PART OF NEXT WEEK. SO OUR
SUNNY WEATHER WILL CONTINUE WITH OUR TEMPERATURES RUNNING AT OR
EVEN A LITTLE ABOVE NORMAL.

&&

.AVIATION...
GENERALLY VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. A STRONG
UPPER LEVEL DISTURBANCE WILL MOVE INTO THE AREA TOMORROW DURING
THE DAY. SURFACE WINDS WILL GREATLY INCREASE TO 23 TO 33 KTS IN
THE AFTERNOON. EXPECT STRONG TURBULENCE NEAR AREA MOUNTAINS...AND
BLOWING DUST WILL REDUCE SURFACE VISIBILITIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 26  50  26  47  26 /   0   0   0   0   0
SIERRA BLANCA TX        23  47  23  44  23 /   0   0   0   0   0
LAS CRUCES              25  49  26  47  25 /   0   0   0   0   0
ALAMOGORDO              21  45  22  43  21 /   0   0   0   0   0
CLOUDCROFT              13  31  14  32  13 /   0  10   0   0   0
TRUTH OR CONSEQUENCES   22  46  23  45  22 /   0   0   0   0   0
SILVER CITY             15  40  15  39  15 /   0   0   0   0   0
DEMING                  21  48  21  45  21 /   0   0   0   0   0
LORDSBURG               22  50  22  47  22 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 9 AM TO 9 PM MST THURSDAY FOR NMZ022>025-
     030>032.

TX...WIND ADVISORY FROM 9 AM TO 9 PM MST THURSDAY FOR TXZ055-056.

&&

15/15
Hazardous weather outlook, Dec 26, 7:03 AM CST, 21 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
603 AM MST WED DEC 26 2007

NMZ022>025-030>032-TXZ055-056-271430-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
603 AM MST WED DEC 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ADVISORY STRENGTH WINDS LIKELY THURSDAY MIDDAY THROUGH EARLY EVENING
WITH POSSIBLE WARNING STRENGTH GUSTS ALONG EASTERN SLOPES.  SPOTTY
BLOWING DUST MAY LOWER VISIBILITIES TO BELOW A MILE IN A COUPLE
OF FAVORED LOCATIONS ALTHOUGH WIDESPREAD LOW VISIBILITIES ARE NOT
EXPECTED.  A FEW SNOW SHOWERS ARE POSSIBLE THURSDAY OVER THE GILA
REGION AND SOUTHERN SACRAMENTO MOUNTAINS...BUT WITH LITTLE
ACCUMULATION EXPECTED.

A FEW MORE SNOW SHOWERS ARE POSSIBLE SATURDAY OVER THE SAME AREAS...
AGAIN WITH LITTLE OR NO ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO THE
WEATHER OFFICE OR LOCAL LAW ENFORCEMENT.

MACBLAIN

Nearby

High Wind Warnings in Texas, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.